I started taking zoloft 50 mg just recently for occasional panic attacks. I also take melatonin 3 mg since I am a night shift nurse and have a difficult time sleeping after work. Ever since starting the medications, I am having constant bloody noses (3-4 per week). Yesterday, I was watching a movie and my gums started to bleed randomly. I spit out a couple table spoons of blood. Anyone else experienced this? I asked the doctor and she said not to worry about it with no further follow up. This has been going on for several weeks. Is it time for a second opinion? This is getting kind of old.
How are you? What other symptoms are present? One of the rare side effect of zoloft is nose bleeding or epistaxis ( ref: http://www.webmd.com/drugs/mono-8095-SERTRALINE+-+ORAL.aspx?drugid=35&drugname=zoloft+oral&pagenumber=6)
If it has been there for a long time and other symptoms are present, you can discuss this with your attending physician for a change in medication or you can have another doctor's opinion or be referred to an ENT. Repeated nosebleeds may also be a symptom of another disease such as high blood pressure, allergies, a bleeding disorder, or even a tumor of the nose or sinuses. Further evaluation will help rule these out. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.